MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 60SP035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flange broke leading to a trach change to resolve the issue.
 
Additional Manufacturer Narrative
Other, other text: three units were returned for investigation.Upon physical inspection, it was found that the complained issue could not be duplicated.Dhr review was done, no issues related to the original complaint were found.Corrected data: two different lot numbers 3911420 and 4056229.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problem or issues were identified during the device history record review.Three samples were received for evaluation.The samples were received inn used conditions, without its original packaging and with its certificate of safe handling.During visual inspection, the sample was visually inspected under normal conditions of illumination, it was observed one flange was broken.The failure is confirmed.The broken components were inspected using a digital microscope with a scale of 30x, to observe better the shape of the rupture in both components.Sample 1: the cut is clean; no flash is observed in the periphery.Sample 2: no flange broken.Sample 3: the shape is clean; no flash was observed in the periphery.Continuing with the analysis, we tried to replicate the failure reported.During neck strap molding process, it was tried to remove the unit from mold but bushing was stuck it, therefore, when it was tried to remove it, a split was created with the mold in the neck strap.The split is large and dept to the tube.Based on the test performed, it is concluded that failure reported could not be reproduced during the molding process since the cut created is not in the same position as sample received, the reproduced cut is deeper than cut from sample received.Additional analysis was conducted, which consisted of a review the instructions for use that are included in the device, because these instructions contain important information for safe use of the product, as well as warning and cautions to avoid damage during the use.The instructions for use states, guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can meet the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.We recommend using the twill tape holder supplied with the product.Based on instructions for use, neck straps could be damaged by contact with sharp edges from tracheostomy holders.Therefore, it is recommendable use the twill tape holder supplied with the product.Most probable root cause is that damaged occurred after the product left the manufacturing facilities.No corrective actions taken.

Brand Name
SILICONE - BIVONA TUBES NEO/PED
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12657898
Report Number3012307300-2021-10084
Device Sequence Number1207883
Product Code JOH
UDI-Device Identifier15021312000375
UDI-Public15021312000375
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number60SP035
Device Catalogue Number60SP035
Device Lot Number4056629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer10/20/2021
05/04/2023
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/19/2021
05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale